2:47 pm - 04/15/2008

Vaginal cream while menstruating?

I went to see a doctor last week for what I thought was a UTI and was given antibioticics.  However after a week of taking the antibiotics I still have a slight burning sensation after peeing and still felt the urge to pee quite often and like my bladder isn't fully emptied after peeing, but it isn't as bad as it originally was before taking the antibiotics.  So today I decided to go back to the doctor.  He said that last week when they sent my urine to be examined it came back that I actually didn't have any bacterial infection so that's why the antibiotics probably weren't working.  

I mentioned how I was treated for chlamydia last month and was wondering if maybe it hadn't gone away and maybe was causing these symptoms.  The doctor said it probably wasn't likely, but he took another swab just in case.  He said it didn't look like anything unusual was going on in my vagina and there was no odd smell or discharge, only a slight pinkness.  So he gave me a vaginal antibiotic cream called Flagystatin and told me to use it for 10 days.  I guess it is supposed to help the burning feeling I have been experiencing, but I don't see how it's going to help my urge to pee all the time??  Has anyone else taken this before??

Also, I am going to be getting my period in 4 days and was wondering if I will still be able to use a tampon while using this cream?  It didn't say anything in the pamphlet about it...
I am on the Pill so I was thinking I could possibly skip my period this month, but I've never done that before and don't know what the side effects are??  I really don't want any side effects these next few weeks because I am really busy with final exams at school!  

Sorry, I know this is a lot of questions in one post! 

nova_lies 15th-Apr-2008 10:04 pm (UTC)
The only side effect I know about for skipping is spotting. I just got on the pill and am skipping 2 periods at a time and expected some spotting but nothing really happened, it's just... no period.

Of course there could be side effects I've not heard of/didn't get, but I don't know what they would be.
sparkle_lite 15th-Apr-2008 10:15 pm (UTC)
The medication that he gave you is anti-bacterial and anti-fungal, so you'll be treating whatever you might have. Is is possible that you have a YI (without the discharge)? They can sometimes cause urethral irritation which can make it feel like you need to pee a lot, or burn when you pee. You won't want to use a tampon with the medication ,especially at night, but you can use it while you are on your period.
sageautumn 15th-Apr-2008 11:52 pm (UTC)
Any chance/did he test you for a yeast infection?
Antibiotic this and that... ...makes me think of a yeast infection.

I used to be on the pill, and I'd go straight through sometimes. I usually didn't spot, and I can't remember anything being bad from that. (This said, it was probably about 5-6 years ago.)
chicabella2008 16th-Apr-2008 12:01 am (UTC)
ya I was thinking it possibly could be a yeast infection...but he said he really doesn't think that's what it is. I'm not sure if he tested for one though. He took some swabs and said he'd send them off to be tested for chlamydia and any other infection there might be. I've also never had a yeast infection so I don't really know what to expect.

Ok thanks, I might just skip my period this month then if there's no bad side effects..I was worrying that my hormones would get all messed up and I'd feel nauseous or something, but if that's not a side effect, then good =)
herloved_beauty 16th-Apr-2008 03:40 am (UTC)
It probably won't help with the urge to pee. For that, you can take something called Azo. Be warned, it will turn your urine AND tears a bright orange color, so if you wear contacts, you should use your backup glasses for the days you take it.
chicabella2008 16th-Apr-2008 09:27 am (UTC)
ohh ok thanks! I've never heard of Azo...can you get it over the counter??
helpmeanyone same problem5th-May-2008 10:26 pm (UTC)
Hi Chicabella, I seem to have the same problem and I was given flagystatin as well. I haven't stared it yet. I was just wondering if it worked for you ? I've been tested for everything and it all came back normal. This is my last hope.
Any thoughts would be great !
chicabella2008 Re: same problem15th-May-2008 04:49 am (UTC)
I actually only ended up taking the flagystatin for 2 nights because I got a call back from the doctor saying that I still had chlamydia. So I stopped taking the Flagystatin (not sure if I was supposed to :S ) and took the antibiotics for chlamydia instead.
But I hope it works for you! Good luck
cutiegirl81 1st-Jun-2009 12:54 am (UTC)
i have been told that I have bacterial vaganosis and given flagystatin cream, but i have been told that this problem could keep re occuring because this medication kills all the good bacteria that we need down there? anyone know if this is true or not???????
craezykare 15th-Apr-2010 06:08 pm (UTC)
Hi cutiegirl 81,

I recently was told that I have BV and that I need to take Flagystatin. My GP, who is also my GYN, told me all about this drug and how it works. So did the pharmacist. They both said that it is an anti-bacterial and anti-fungal cream or ovule that is inserted vaginally every night for at least 10 days. It doesn't kill the good bacteria off but if you are concerned about that there are is one way to help keep the levels of good bacteria up and its by eating yogurts with live cultures in them. My pharmacist says that Activia is good for that. I have been taking Flagystatin for 8 days now and to tell you the truth I think its working. And the trick ladies is to abstain from sex until it has cleared up and you are finished the medication. My GP also recommended that if I was married or with my partner to break off a tiny piece of the tip of the ovule and massage it into the urethera (that is spelled wrong, but the male's hole) because the bacteria can hide there and reinfect a woman with no symptoms in the man. I haven't had sex in the last 8 days and I feel the difference and smell the difference already. Remember to keep taking the meds until the end of your prescribed length of time, and when using it on your period, don't use tampons with it as I have been told that it can cause an increased risk of developing toxic shock syndrome(TSS).
This page was loaded Nov 28th 2014, 7:10 pm GMT.